I got my IUD inserted over two weeks ago now (November 19th 2018). I was not on my period and my period before the insertion was on November 3rd. The insertion itself wasn't too painful. I have endometriosis so my usual cramps were just as bad as the insertion cramps so I've experienced it before. I've had cramps here and there and absolutely no spotting. December 1st my period came and has been a little heavy and I'm going onto day 6 of my period. I noticed that my mood has completely changed. Not in a good way. I was on Micronor back in high school to manage my endo symptoms and also I am unable to take combo birth control because I experience migraines with an aura. When on micronor I had extreme PMS to the point I was unable to control my emotions. I cried for 2 hours straight once for no reason and was unable to stop. I am starting to feel similar mood changes and an inability to control my thoughts and emotions. I am feeling very anxious and paranoid. It's been 3 days where I haven't been able to sleep because of racing thoughts due to my PMS. Is this normal? Will this go away or will I be this way for as long as I have my Kyleena? I need answers because if these side effects do not improve I will want to remove my IUD.
Yes it can... I cannot take any hormones, tried 4 types of pills & went insane. This is the main reason my doc won’t try an iud with me because I’m sooo sensitive:/
If you google it, you’ll see many people have depression/anxiety on the iud or pill.
- Kyleena Information for Consumers
- Kyleena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Kyleena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2013 • 2 answers
Updated 22 Dec 2014 • 1 answer
Updated 7 Dec 2015 • 1 answer
Updated 10 Oct 2017 • 1 answer
Kyleena - How is this birth control when it comes to mood swings and pain? I have rough sex, is that
Updated 18 Dec 2018 • 2 answers